MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 2L: 5.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 2L: 5.5FR X 15CM; MIDLINE CATHETER
Catalog Number PR-41552-BAS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It is reported that: "an attempt is made to insert a 5.5 fr bilumen medical line catheter, but despite cutting the skin with a scalpel that comes in the kit and performing a screw technique when inserting a dilator + peelable, the device malfunctions because the peelable was broken , so a catheter change is requested to complete insertion of venous access." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided three photos for evaluation.The complaint of peel-away sheath body damaged was able to be confirmed by the photos.The distal tip of the sheath appeared damaged/deformed.It appears the tip is partially split along.The score lines.A device history record review was performed, and there was one potential finding.A non-conformance initiated for lot#: 34c24a0272 in regard to "peel-away sheath tears incorrectly".The failure mode of this complaint may be the same as/relevant to the non-conformance identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause catheter component damage or breakage.Do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage." the customer report of peel-away sheath body damaged was confirmed by visual inspection of the customer supplied photos.The images show a peel-away sheath with a distal tip that was damaged/deformed.Without the device to evaluate, the probable cause could not be determined from the available information, however, a non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It is reported that: "an attempt is made to insert a 5.5 fr bilumen medical line catheter, but despite cutting the skin with a scalpel that comes in the kit and performing a screw technique when inserting a dilator + peelable, the device malfunctions because the peelable was broken, so a catheter change is requested to complete insertion of venous access." there was no reported patient harm or consequence.

Brand Name
ARROW AGBA PI MIDLINE 2L: 5.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20157108
Report Number9680794-2024-00948
Device Sequence Number14512430
Product Code PND
UDI-Device Identifier10801902136586
UDI-Public(01)10801902136586(11)240204(17)250404(10)33F23M0219(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Catalogue NumberPR-41552-BAS
Device Lot Number33F23M0219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale